Pet Medication Side Effects & Drug Detox

Clavamox

(1) 
  100%


Posted by Rita (Miami, FL) on 12/17/2014
0 out of 5 stars

My cat was killed by Clavamox. My cat seemed to have a hairball he could not expel. On Friday he doesn't eat most of his food but does drink water and can walk and sit up fine. Saturday morning he doesn't want to eat and he feels very warm as if he had a fever. From symptoms I thought he might have a stomach infection from hairball; he could still walk and sit up fine.

His vet gives me Clavamox. I force feed him some food and 1 hour later I give him 1 ml of Clavamox. Soon after he ingests the antibiotic, he vomits the food I had given him and the hairball came out, his temperature goes down, but he seems to become weak, lethargic, and not able to walk well or sit up well. I just thought he had not eaten well and this is why he was like this. He still doesn't want to eat so I force feed him again water, food and Nutrical to keep him from dehydrating every 4 hrs. 12 hours later I give him another 1 ml of antibiotic.

Sunday morning he feels extremely cold to the touch, he doesn't want to eat or drink water, he is severely weak, almost unable to walk and unable to sit up. I don't give him the antibiotic and I start force feeding him food, water, Pedialite, and Nutrical every 2 hrs, and heating up towels and putting them on him to bring up his temperature, but he just gets worse as time passes. He has severely shrunk in size by now, seems to be very dehydrated no matter how much I gave him. I rush him to the emergency vet clinic where he dies.

I later find out in the internet that an allergic reaction to Clavamox makes them vomit and drowsy which were symptoms my cat presented, and Clavamox can also make their muscles weak which my cat also developed. My cat seemed to have had a severe allergic reaction to Clavamox.Be very careful in feeding this antibiotic and if you see any of these symptoms don't wait and rush him to the hospital immediately, it can mean the difference between life and death.